Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 42, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at May 31, 2011, 6:48 PM EDT for Ingham County, Michigan. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2011, 6:48 PM EDT (22:48 UTC)
- Expired
- May 31, 2011, 7:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Ingham County, MI
The radar
The Detroit radar (KDTX), 70 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 7:08 PM EDT | HAIL 0.88 | Mason, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 3:33 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1647 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
055
WUUS53 KGRR 312248
SVRGRR
MIC065-312330-
/O.NEW.KGRR.SV.W.0042.110531T2248Z-110531T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
648 PM EDT TUE MAY 31 2011
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
INGHAM COUNTY IN SOUTH CENTRAL MICHIGAN...
* UNTIL 730 PM EDT
* AT 646 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR EATON RAPIDS..AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
WEBBERVILLE... WILLIAMSTON... STOCKBRIDGE...
LESLIE... MASON... WHEATFIELD TWP...
KINNEVILLE... EDEN... AURELIUS...
HOLT... BUNKER HILL... HASLETT...
ONONDAGA... OKEMOS... DANSVILLE...
FOREST HILLS... MERIDIAN... NORTH AURELIUS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4244 8415 4243 8459 4255 8460 4276 8445
4278 8416 4276 8415
TIME...MOT...LOC 2248Z 239DEG 33KT 4252 8454
WIND...HAIL 60MPH 1.00IN
$$
LAURENS3 follow-up statements
963
WWUS53 KGRR 312258
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
658 PM EDT TUE MAY 31 2011
MIC065-312330-
/O.CON.KGRR.SV.W.0042.000000T0000Z-110531T2330Z/
INGHAM MI-
658 PM EDT TUE MAY 31 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR INGHAM COUNTY
UNTIL 730 PM EDT...
AT 655 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING LARGE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MASON...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
WEBBERVILLE... WILLIAMSTON... STOCKBRIDGE...
LESLIE... MASON... WHEATFIELD TWP...
KINNEVILLE... EDEN... AURELIUS...
HOLT... BUNKER HILL... HASLETT...
ONONDAGA... OKEMOS... DANSVILLE...
FOREST HILLS... MERIDIAN... NORTH AURELIUS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4244 8415 4243 8459 4255 8460 4276 8445
4278 8416 4276 8415
TIME...MOT...LOC 2258Z 238DEG 34KT 4257 8445
WIND...HAIL 60MPH 1.00IN
$$
TJT681
WWUS53 KGRR 312311
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
711 PM EDT TUE MAY 31 2011
MIC065-312330-
/O.CON.KGRR.SV.W.0042.000000T0000Z-110531T2330Z/
INGHAM MI-
711 PM EDT TUE MAY 31 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR INGHAM COUNTY
UNTIL 730 PM EDT...
AT 708 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WILLIAMSTON...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
WEBBERVILLE... WILLIAMSTON... MASON...
WHEATFIELD TWP... EDEN... AURELIUS...
DANSVILLE... FOREST HILLS... MERIDIAN...
NORTH AURELIUS... MILLVILLE... BELL OAK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4251 8415 4249 8454 4255 8458 4277 8438
4278 8416 4276 8415
TIME...MOT...LOC 2311Z 246DEG 41KT 4263 8425
WIND...HAIL 60MPH 1.00IN
$$
TJT972
WWUS53 KGRR 312325
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
725 PM EDT TUE MAY 31 2011
MIC065-312335-
/O.EXP.KGRR.SV.W.0042.000000T0000Z-110531T2330Z/
INGHAM MI-
725 PM EDT TUE MAY 31 2011
...THE SEVERE THUNDERSTORM WARNING FOR INGHAM COUNTY WILL EXPIRE AT
730 PM EDT...
THE STORM WHICH PROMPTED THE WARNING WILL CONTINUE TO MOVE OUT OF
THE WARNED AREA...HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4251 8415 4249 8454 4255 8458 4277 8438
4278 8416 4276 8415
TIME...MOT...LOC 2325Z 246DEG 41KT 4269 8405
$$
TJTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 1:00 PM EDT, 5 hours 48 minutes earlier.
Area forecast discussion, May 31, 1:00 PM EDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
100 PM EDT TUE MAY 31 2011
LATEST UPDATE...ALL EXCEPT HYDROLOGY...
.SYNOPSIS...(100 PM EDT TUE MAY 31 2011)
A WARM AND HUMID AIRMASS COMBINED WITH AN APPROACHING STRONG UPPER
DISTURBANCE WILL SET THE STAGE FOR STRONG TO SEVERE THUNDERSTORMS
THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS...LARGE HAIL...AND
HEAVY RAIN BEING THE MAIN THREATS. TORNADOES ALSO ARE NOT OUT OF THE
QUESTION.
COOLER AND DRIER WEATHER WILL MOVE IN ACROSS THE AREA TONIGHT BEHIND
THE COLD FRONT. A COUPLE OF PLEASANT DAYS ARE THEN EXPECTED FOR
WEDNESDAY AND THURSDAY. THERE MAY BE A CHANCE OF A THUNDERSTORMS
LATE THURSDAY AFTERNOON INTO THURSDAY NIGHT AS ANOTHER SYSTEM BEGINS
TO AFFECT THE AREA. OTHERWISE...DRY CONDITIONS ARE EXPECTED THROUGH
THE WEEKEND WITH TEMPERATURES NEAR NORMAL.
&&
.SHORT TERM...(100 PM EDT TUE MAY 31 2011)
(THIS AFTERNOON THROUGH WEDNESDAY)
THERE IS A SIGNIFICANT THREAT FOR SEVERE WEATHER THIS AFTERNOON AND
EVENING OVER MUCH OF SOUTHWEST LOWER MICHIGAN. THE MAIN THREAT IS
DAMAGING WINDS...HOWEVER TORNADOES ALSO WILL BE POSSIBLE.
LATEST SPC OBJECTIVE ANALYSES INDICATE BUILDING INSTABILITY /MLCAPE
ALREADY GREATER THAN 2500 J PER KG/ ACROSS MUCH OF LOWER MI. PER 12Z
ILX RAOB AND RECENT AIRCRAFT SOUNDINGS...CAP ASSOCIATED WITH EML
CONTINUES TO ERODE IN RESPONSE TO LARGE SCALE UPPER FORCING
ASSOCIATED WITH INTENSE UPPER PV MAXIMUM MOVING NORTHEAST INTO MN.
VWPS AT DVN BENEATH THE APPROACHING AREA OF SUBSIDENCE SEEN ON WV
SATELLITE INDICATE STRONG UNIDIRECTIONAL SHEAR...PARTICULARLY BELOW
3 KM. THE NE DIRECTION OF THE SHEAR VECTOR CROSSING THE N-S FRONTAL
BOUNDARY SEEN MOVING INTO WI SUGGESTS A MIXED MODE OF CONVECTION...
WITH A TRANSITION FROM SUPERCELLS TO A QLCS OVER SRN LOWER MI THIS
AFTERNOON. SIGNIFICANTLY...THE NEAR SURFACE FLOW DIRECTION PARALLELS
A SUBSTANTIAL FETCH OF SE LAKE MICHIGAN. THIS OFTEN FAVORS INITIAL
CONVECTIVE DEVELOPMENT ALONG A BAROCLINICALLY STRENGTHENED
HORIZONTAL CONVECTIVE ROLL EXTENDING DOWNWIND /NORTHEAST/ FROM THE
SOUTH HAVEN AREA. THIS COULD MARK THE WESTERN EDGE OF THE INITIAL
SEVERE WEATHER THREAT THIS AFTERNOON.
ANOTHER WAVE OF SEVERE CONVECTION WITH DAMAGING WINDS WILL BE
POSSIBLE ACROSS THE ENTIRE CWFA EARLY THIS EVENING WITH THE APPROACH
OF THE COLD FRONT AND ATTENDANT DEEP LAYER FORCING...SHEAR AND
INSTABILITY. THE WIND DAMAGE THREAT REMAINS ELEVATED BY THE
SIGNIFICANT DRY AIR PUNCH SEEN ON THE WV CHANNEL.
AFTER THE PASSAGE OF CONVECTION EARLY TONIGHT...WEDNESDAY LOOKS
QUIET AND MORE SEASONAL WITH RESPECT TO TEMPERATURES.
&&
.LONG TERM...(100 PM EDT TUE MAY 31 2011)
(WEDNESDAY NIGHT THROUGH TUESDAY)
MILD AND FAIRLY TRANQUIL WX IS ANTICIPATED THROUGH THE LONG RANGE
FCST PERIOD. A SFC RIDGE WILL BRING FAIR WX WEDNESDAY NIGHT INTO
THURSDAY. WARM AIR ADVECTION AND SOME WEAK MOISTURE RETURN MAY BRING
A FEW SHOWERS THURSDAY NIGHT FOLLOWED BY UPPER RIDGING FRIDAY. THE
UPPER RIDGE WILL GRADUALLY BREAK DOWN SATURDAY AND A COLD FRONT WILL
COME THROUGH. MAINTAINED A DRY FCST FOR THE WEEKEND AT THIS TIME DUE
TO LIMITED MOISTURE WITH THAT SYSTEM. NOT MUCH OF AN AIRMASS CHANGE
BEHIND THAT SYSTEM WITH ABOVE NORMAL TEMPS EXPECTED TO CONTINUE
SUNDAY INTO EARLY NEXT WEEK.
&&
.AVIATION...(100 PM EDT TUE MAY 31 2011)
UPDATED THE TAFS AT 15Z TO REFINE TIMING OF EXPECTED THUNDERSTORMS.
WEST TO SOUTHWEST GUSTS GREATER THAN 50 KT WILL BE POSSIBLE WITH ANY
STORMS THAT DEVELOP...AS THESE STORMS LIKELY WILL BE MOVING TO THE
EAST AT 40 KT OR GREATER. DUE TO THE FAST MOTION...THE GREATEST
IMPACTS TO ANY TERMINAL ARE EXPECTED TO LAST LESS THAN AN HOUR.
&&
.MARINE...(100 PM EDT TUE MAY 31 2011)
WILL ALLOW THE SMALL CRAFT ADVISORY TO EXPIRE AS SCHEDULED THIS
EVENING. HOWEVER...THE BIGGER THREAT WILL BE STRONG TO SEVERE
THUNDERSTORMS CROSSING LAKE MICHIGAN THIS AFTERNOON AND EARLY
EVENING.
&&
.HYDROLOGY...(412 AM EDT TUE MAY 31 2011)
AREA RIVER AND STREAM LEVELS REMAIN HIGH ACROSS THE AREA WITH THE
AMOUNT OF RAINFALL WE HAVE SEEN OVER THE PAST FEW WEEKS. NUMEROUS
FLOOD ADVISORIES AND WARNINGS ARE IN EFFECT FOR AREA RIVERS. MOST OF
THE AREA IS EXPECTED TO SEE UP TO ANOTHER HALF AN INCH OF RAINFALL
WITH THE STORMS EXPECTED LATER TODAY AND TONIGHT. SOME HEAVIER
DOWNPOURS ARE POSSIBLE...BUT WE SHOULD NOT SEE SIGNIFICANT AMOUNTS
AS THE LINE OF STORMS SHOULD MOVE THROUGH THE AREA FAIRLY
PROGRESSIVELY. THIS SHOULD NOT CAUSE TOO MANY ADDITIONAL PROBLEMS ON
THE RIVERS...HOWEVER IT WILL JUST KEEP THEM RUNNING HIGH A BIT
LONGER. WE WILL THEN SEE A BREAK IN RAIN THROUGH AT LEAST THURSDAY
AFTERNOON...WHICH WILL HELP THE RIVERS RECOVER A BIT.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY ST. JOE TO MANISTEE UNTIL 8 PM EDT
TONIGHT.
&&
SYNOPSIS: TJT
SHORT TERM: TJT
LONG TERM: LAURENS
AVIATION: TJT
MARINE: TJT
HYDROLOGY: NJJHazardous weather outlook, May 31, 1:45 PM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 145 PM EDT TUE MAY 31 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-011000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 145 PM EDT TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND FREQUENT DEADLY LIGHTNING ARE EXPECTED THIS AFTERNOON ACROSS ALL OF SOUTHWEST LOWER MICHIGAN. THE GREATEST TIME OF CONCERN IS BETWEEN 2 PM AND 8 PM EDT...WHEN WATCHES AND WARNINGS FOR SEVERE WEATHER WILL BE LIKELY. STORM MOTION WILL BE FROM WEST TO EAST AT 50 MPH OR GREATER. OUTSIDE OF ANY THUNDERSTORMS...AFTERNOON AND EVENING WIND GUSTS MAY TOP 40 MPH...ESPECIALLY NORTH OF A HOLLAND TO ALMA LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON FOR ALL OF SOUTHWEST LOWER MICHIGAN. LMZ844>849-011000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 145 PM EDT TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND FREQUENT DEADLY LIGHTNING ARE EXPECTED THIS AFTERNOON. WATCHES AND SPECIAL MARINE WARNINGS WILL LIKELY BE REQUIRED. ADDITIONALLY...WINDS GUSTING TO 25 KNOTS AND WAVES BUILDING GREATER THAN 4 FEET AHEAD OF THE STORMS WILL POSE A HAZARD TO SMALL CRAFT THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON FOR ALL OF SOUTHWEST LOWER MICHIGAN. OSTUNO TJT MJS
In the hours before
Local storm report, May 31, 6:24 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
624 PM EDT TUE MAY 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL WINN 43.52N 84.90W
05/31/2011 M1.00 INCH ISABELLA MI TRAINED SPOTTER
&&
GWETZELLocal storm report, May 31, 6:30 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
630 PM EDT TUE MAY 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 1 SE MOUNT PLEASANT 43.59N 84.76W
05/31/2011 E0.50 INCH ISABELLA MI 911 CALL CENTER
PEA SIZED TO HALF INCH HAIL.
&&
GWETZELLocal storm report, May 31, 6:32 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
632 PM EDT TUE MAY 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM HAIL 2 S MOUNT PLEASANT 43.57N 84.77W
05/31/2011 E0.88 INCH ISABELLA MI NWS EMPLOYEE
&&
GWETZELLocal storm report, May 31, 6:33 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
633 PM EDT TUE MAY 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL MOUNT PLEASANT 43.60N 84.77W
05/31/2011 M1.00 INCH ISABELLA MI BROADCAST MEDIA
REPORTED VIA THE MOUNT PLEASANT MORNING SUN.
&&
GWETZELLocal storm report, May 31, 6:36 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
636 PM EDT TUE MAY 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST WINN 43.52N 84.90W
05/31/2011 E65 MPH ISABELLA MI TRAINED SPOTTER
ESTIMATED WIND GUSTS FROM 65 TO 75 MPH WITH ONE INCH HAIL
STONES FALLING.
&&
GWETZELLocal storm report, May 31, 6:45 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
645 PM EDT TUE MAY 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 4 E MOUNT PLEASANT 43.60N 84.69W
05/31/2011 M1.50 INCH ISABELLA MI TRAINED SPOTTER
TRAINED SPOTTER REPORTS HAIL OF 1.5 INCHES IN DIAMETER
&&
KHOOGThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 4:41 PM EDT | Special Marine Warning | GRR | 94 min | |
| May 31, 5:32 PM EDT | Special Weather Statement | GRR | Montcalm | 43 min |
| May 31, 5:38 PM EDT | Severe Thunderstorm Warning | GRR | Isabella, Kent, Montcalm | 56 min |
| May 31, 5:51 PM EDT | Special Weather Statement | GRR | Ionia | 24 min |
| May 31, 6:06 PM EDT | Special Weather Statement | GRR | Calhoun | 54 min |
| May 31, 6:14 PM EDT | Severe Thunderstorm Warning | GRR | Isabella, Montcalm | 46 min |
| May 31, 6:30 PM EDT | Tornado Warning | GRR | Isabella | 19 min |
| May 31, 6:35 PM EDT | Severe Thunderstorm Warning | GRR | Ionia, Montcalm | 40 min |
| May 31, 6:54 PM EDT | Special Weather Statement | GRR | Gratiot | 66 min |
| May 31, 7:16 PM EDT | Special Weather Statement | GRR | Gratiot | 44 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.